Wisconsin, 2010Lightning Strike in Wisconsin, September 3, 2010
September 3, 2010 · NWS MPX · 1 event in 1 county or zone
A lightning bolt caused a fire near Eagle Point, Wisconsin. Fire in the home was confined to the basement.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A lightning bolt caused a fire near Eagle Point, Wisconsin. Fire in the home was confined to the basement.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Sep 3, 10:50 AM CST, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 3, 10:50 AM CST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1150 AM CDT FRI SEP 3 2010
.UPDATE...
UPDATED TO INCLUDE 18Z AVIATION DISCUSSION BELOW.
&&
.DISCUSSION...
/ISSUED 331 AM CDT FRI SEP 3 2010/
THE DAY AHEAD WILL BE A WINDY ONE AS A LOW PRESSURE SYSTEM OVER
LAKE SUPERIOR DEEPENS WHILE MOVING SLOWLY NORTHEAST. VERY CYCLONIC
FLOW ACROSS THE CWA TODAY WITH 850MB WINDS PROGGED TO INCREASE TO
AROUND 50 KNOTS FROM 12Z TO 18Z ACROSS WESTERN AND SOUTHERN MN.
GUIDANCE NOT VERY SUPPORTIVE OF STRONG WINDS TODAY BUT VERTICAL
PROFILES FROM THE RUC/NAM/GFS PAINT A DIFFERENT PICTURE WITH 30
KNOT WINDS AT 200-300 FEET ABOVE THE SURFACE AT KRWF AND KFRM.
WINDS ARE ALIGNED IN THE VERTICAL WITH TOP OF THE CHANNEL MOMENTUM
PEAKING OUT NEAR 45 KNOTS. LAPSE RATES ARE STEEP ACROSS OUR
WESTERN AND SOUTHERN CWA WHERE LESS CLOUD COVER IS EXPECTED.
THEREFORE...HAVE ISSUED A WIND ADVISORY TODAY FROM WEST CENTRAL
INTO SOUTH CENTRAL MN. AREAS OF MN TO THE NORTH AND EAST OF THE
ADVISORY WILL HAVE TO BE WATCHED BUT WITH CLOUD COVER EXPECTED TO
BE MORE EXTENSIVE...MIXING SHOULD BE LESS WITH WINDS MORE IN THE
20 TO 30 MPH RANGE.
SOME SHOWERS FORECAST FOR AREAS OF FAR EASTERN MN AND WEST CENTRAL
WI TODAY AS THE LOW/MID LEVEL COLD POCKET/TROUGH MOVES THROUGH DURING
THE LATE MORNING AND EARLY AFTERNOON HOURS. PRETTY MUCH ENDED UP
WITH SREF PROBABILITIES OF 20 TO 40 PERCENT FROM WEST TO EAST.
TRIMMED BACK HIGHS A LITTLE TODAY OVER MOS AS MIX DOWN HIGHS WERE
QUITE LOW.
CONDITIONS IMPROVING TONIGHT AS HIGH PRESSURE BUILDS IN FROM THE
WEST. THIS WILL LEAD TO A VERY PLEASANT SATURDAY/SATURDAY NIGHT AS
THE HIGH MOVES ACROSS THE FA.
THINGS BEGIN TO CHANGE ON SUNDAY AS LOW PRESSURE BEGINS TO DEVELOP
OVER THE CENTRAL PLAINS. WARM ADVECTION WILL GET UNDERWAY AND BY
SUNDAY NIGHT MID LEVEL FRONTOGENESIS AND ELEVATED INSTABILITY ARE
SPREADING INTO SOUTHERN MN. AS A RESULT...ADDED SOME SMALL POPS
SUNDAY NIGHT ACROSS WEST CENTRAL INTO SOUTH CENTRAL MN.
MONDAY LOOKING TO BE AN ACTIVE WEATHER DAY AS THE AFOREMENTIONED
LOW PRESSURE SYSTEM MOVES INTO MN DURING THE DAY. A WARM FRONT
WILL BE MOVING NORTHWARD DURING THE MORNING ACROSS SOUTHERN AREAS
OF THE STATE WITH A COLD FRONT SWEEPING ACROSS SOUTHWEST AND SOUTH
CENTRAL AREAS OF MN DURING THE AFTERNOON. CURRENT SEVERE WEATHER
PARAMETERS FROM THE GEM AND ECMWF LOOK PRETTY GOOD FOR THE SOUTH
HALF OF MN. THIS SYSTEM SHOULD CLEAR THE AREA BY LATE TUESDAY WITH
HIGH PRESSURE BUILDING IN FOR WEDNESDAY. IT LOOKS LIKE ANOTHER
STRONG LOW PRESSURE SYSTEM COULD BE MOVING IN LATE NEXT
WEEK/WEEKEND.
&&
.AVIATION.../18Z TAF ISSUANCE/
GUSTY WINDS AND LINGERING STRATOCU IN CYCLONIC FLOW AROUND LOW OFF
TO OUR NORTHEAST WILL CONTINUE TO BE THE MAIN WEATHER CONCERN
THROUGH THE FORECAST PERIOD. THE LOW WILL CONTINUE TO SLOWLY DRIFT
AWAY FROM THE AREA... WHICH WILL BRING A DECREASE IN CLOUD COVER
FROM WEST TO EAST THIS AFTERNOON AND TONIGHT. WINDS WILL SETTLE
DOWN THIS EVENING... AND BE MUCH LIGHTER ON SATURDAY... ALTHOUGH
SOME GUSTINESS WILL REMAIN POSSIBLE OVER THE EASTERN PORTION OF
THE AREA. CEILINGS WILL BE LOITERING NEAR MVFR LEVELS FOR A TIME
THIS AFTERNOON... PARTICULARLY ALONG AND EAST OF KSTC AND KMSP...
BUT THEY SHOULD LIFT ABV 3K FT BY MID AFTERNOON... ALTHOUGH KEAU
MAY STAY LOWER A BIT LONGER.
KMSP... TAF REFLECTS FORECAST EXPECTATIONS WITH MINIMAL
UNCERTAINTY IN CONDITIONS. CEILINGS MAY BE PLUS/MINUS 500FT FROM
FORECAST VALUES EARLY THIS AFTERNOON... WITH THE TRANSITION TO SCT
CLOUDS PERHAPS OCCURRING PLUS/MINUS 1-3 HOURS. WINDS SHOULD LOSE
GUSTS QUICKLY DURING THE EARLY EVENING... ALTHOUGH THEY WILL NOT
DECOUPLE ENTIRELY OVERNIGHT... WITH SOME GUSTS NEAR 20KT POSSIBLE
ON SATURDAY.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR BLUE EARTH-BROWN-
CHIPPEWA-FARIBAULT-FREEBORN-LAC QUI PARLE-LE SUEUR-MARTIN-
NICOLLET-REDWOOD-RENVILLE-SIBLEY-STEELE-WASECA-WATONWAN-
YELLOW MEDICINE.
WI...NONE.
&&Hazardous weather outlook, Sep 3, 2:47 AM CST, 11 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
347 AM CDT FRI SEP 3 2010
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
040900-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
347 AM CDT FRI SEP 3 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
IT WILL BE QUITE WINDY ACROSS THE REGION TODAY AS A STRONG LOW
PRESSURE SYSTEM OVER LAKE SUPERIOR MOVES SLOWLY NORTHEAST. A WIND
ADVISORY COVERS WEST CENTRAL THROUGH SOUTH CENTRAL MINNESOTA WHERE
NORTHWEST WINDS OF 30 TO 35 MPH ARE EXPECTED ALONG WITH GUSTS TO
45 MPH. WINDS ELSEWHERE ACROSS THE OUTLOOK AREA WILL BE IN THE 20
TO 30 MPH RANGE WITH GUSTS TO 40 MPH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
A LOW PRESSURE SYSTEM WILL DEVELOP OVER THE CENTRAL PLAINS ON
SUNDAY AND THEN MOVE INTO MINNESOTA ON MONDAY. THUNDERSTORMS ARE
POSSIBLE ACROSS SOUTHERN MINNESOTA SUNDAY NIGHT AND ACROSS ALL OF
THE OUTLOOK AREA ON MONDAY. A FEW OF THE STORMS COULD BE SEVERE ON
MONDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Lightning, Chippewa
- When
- September 3, 2:00 PM CST
- Where
- Chippewa County, 1.15 mi NNW of Norma
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 44.966, -91.377
A residence in the Chippewa County town of Eagle Point, north of Chippewa Falls, Wisconsin, was damaged after lightning caused a fire.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Michigan, September 3, 20101 death · 4 injured · 1 event
- Rip Currents in Florida, September 3 to 4, 20101 death · 1 injured · 5 events
- High Surf in Florida, September 3 to 4, 20101 death · 1 event
- High Wind in Michigan, September 3, 2010$60,000 · 60 kt wind · 4 events
- Flash Flood and Damaging Winds in Arizona, September 3, 2010$45,000 · 60 kt wind · 3 events
- Strong Wind in Wisconsin, September 3, 2010$25,000 · 1 event
- Tropical Storm and Flood in Massachusetts, September 3 to 4, 2010$20,000 · 3 events
- Damaging Winds in Tennessee, September 3, 2010$15,000 · 50 kt wind · 4 events
- Marine High Wind in Lake Superior, September 3, 201062 kt wind · 7 events
- Tropical Storm in Maine, September 3 to 4, 20102 events
- Tropical Storm in North Carolina, September 3, 20101 event
- High Wind in New Mexico, September 3, 201056 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250708.